Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
June 14, 2004

Pills for Diabetes

Question from Elyria, Ohio, USA:

Do Glucophage (metformin) tablets lose their effectiveness because of heat, age, or being out of the bottle? I have occasional bouts of two to three days where my numbers go up significantly and taking my pills doesn't seem to have the usual result. Normally, my response to my medication is fairly predictable. These "stalls" seem to correspond with times when I'm down to my last few and about to go get my refills. Is there any connection?

Answer:

As long as you are using medication that has not “expired” because of age, I would not think so. This medication is much more stable than hormones like insulin. I would recommend trying to determine what is different about the days in question, in terms of finding the cause.

JTL